Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 93, NWS Atlanta, GA

February 21, 2019Cherokee County, Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 10:02 AM EST for Cherokee County, Forsyth County, Georgia. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2019, 10:02 AM EST (15:02 UTC)
Expired
Feb 21, 2019, 7:44 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Cherokee County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Settingdown Creek near Ball Ground (FREG1). The gauge peaked at 12.94 ft at Feb 21, 2019, 11:00 AM EST.

actionminormoderate510152002/2102/2202/23
Action stage
10 ft
Minor stage
13 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02390140, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

454 
WGUS42 KFFC 211502
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1002 AM EST Thu Feb 21 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Settingdown Creek near Free Home affecting Cherokee and Forsyth 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC057-117-220502-
/O.NEW.KFFC.FL.W.0093.190221T1502Z-000000T0000Z/
/FREG1.1.ER.190221T1500Z.190221T1500Z.000000T0000Z.UU/
1002 AM EST Thu Feb 21 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Settingdown Creek near Free Home.
* From this morning until further notice.
* At 9 AM Thursday the stage was 12.9 feet...and rising.
* Flood stage is 13 feet.
* At 13 feet...Flood stage is reached. Minor flooding begins in the
  fields and woodlands along the creek upstream and downstream from 
  the gage on Hightower Road or Georgia Highway 369.
  

&&

LAT...LON 3429 8430 3431 8423 3433 8414 3426 8413


$$
1 follow-up statement
887 
WGUS82 KFFC 220044
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
744 PM EST Thu Feb 21 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Settingdown Creek near Free Home affecting Cherokee and Forsyth 
  Counties

 
GAC057-117-220114-
/O.CAN.KFFC.FL.W.0093.000000T0000Z-190222T0044Z/
/FREG1.1.ER.190221T1500Z.190221T1500Z.000000T0000Z.UU/
744 PM EST Thu Feb 21 2019

The Flood Warning is cancelled for
  The Settingdown Creek near Free Home.
* This takes effect immediately.
* At 7 PM Thursday the stage was 12.3 feet...and falling.
* Flood stage is 13 feet.
* The creek will continue to fall.
* At 13 feet...Flood stage is reached. Minor flooding begins in the
  fields and woodlands along the creek upstream and downstream from 
  the gage on Hightower Road or Georgia Highway 369.
  

&&

LAT...LON 3429 8430 3431 8423 3433 8414 3426 8413


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:28 AM EST, 34 minutes earlier.

Area forecast discussion, Feb 21, 9:28 AM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
928 AM EST Thu Feb 21 2019

.UPDATE...

Have some lingering quarter mile vsbys with fog this morning so
covered with a Special Weather Statement on patchy dense through
11 AM. Also given the cloud/precip trends in parts of the north
have kept afternoon temps a bit lower and slowed morning warm up
trends as well. Still expecting some increased shower/isolated TS
development this afternoon in parts of central GA then propagating
northeastward into portions of north GA. For now will continue to
hold onto Flash Flood Watch through this evening so that we can
monitor afternoon trends in coverage. Previous discussion
follows...

Baker

&&

.PREV DISCUSSION... /Issued 630 AM EST Thu Feb 21 2019/

UPDATE...
Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 338 AM EST Thu Feb 21 2019/

SHORT TERM /Today through Friday/...

Band of showers and isolated tstorms has becoming stationary. This
area of showers will begin moving northward as the next short wave
approaches from the west. This next short wave will bring an
increase in moisture across west central GA this afternoon and then
lift into north GA tonight before exiting. The stationary front
across central GA will hold into this evening, then as the surface
high builds into the northeast U.S. tonight, a backdoor front will
move across the CWA Friday wedging the CWA. There will still be
plenty of isentropic lift over the wedge and this will keep chances
of rain continuing, although amounts on Friday will be a half inch
or less.

Dense fog has developed across parts of central GA and this will
continue into mid morning. Will therefore continue the Dense Fog
Advisory for this morning.

Rainfall amounts today should remain below 1 inch across the CWA,
however with the ground already saturated, it will not take much
rainfall to push a creek or river into flood, especially with a
thunderstorm that could produce higher amounts. Will therefore
continue the Flash Flood Watch for today.

17

&&

.LONG TERM /Friday Night through Wednesday/...

The long term period begins with a wedge setting in to NE Georgia in
addition to a stalled front just north of the area. With
southwesterly flow pushing moisture into the area, chances for
showers will continue through Saturday, with the highest chances
across northern Georgia. High PWs and instability will continue the
potential for periods of heavy rain and isolated thunderstorms
across the area. With multiple rivers across northern Georgia
already in flood, concerns for river flooding and flash flooding
will continue as these rounds of precipitation impact the area,
especially across portions of northern Georgia.

Chances for showers and thunderstorms increase across the entire
area for late Saturday/Sunday as a cold front pushes through the
area on Sunday. QPF totals are currently around half and inch to
an inch with the highest totals across northern GA. With already
saturated soils across much of northern Georgia concerns for river
flooding and flash flooding will continue. After this system
clears the area late Sunday, we should see some drier weather on
Monday and for some areas part of Tuesday as high pressure pushes
into the area. Models then show a wave moving north from the gulf
into the area on late Tuesday into Wednesday, but models differ
on northward extent as well timing of the moisture across the
area. At this point have only included slight chance pops across
the area.

Temperatures through the weekend are expected to be just above
average in the 60s and 70s, aside from those within the wedge on
Saturday where highs are expected to be in the 50s. After the
weekend system, high temperatures are expected to be closer to
seasonal norms.

Reaves

&&

.AVIATION...
12Z Update...
IFR/LIFR conditions will continue
through the forecast. There will be some rising of cigs to MVFR
across CSG and MCN this afternoon but it will be brief. Showers
and a few tsra will continue across north GA this morning. Another
area is expected to move into central GA this afternoon and then
spread north this evening into ATL/AHN. Winds will be light
northeast or variable across most areas through the forecast.

//ATL Confidence...12Z Update...
Medium confidence.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  54  58  47 /  80  80  50  60
Atlanta         64  56  63  50 /  80  80  50  40
Blairsville     61  52  56  47 /  90  90  90  60
Cartersville    61  52  62  50 /  90  70  70  60
Columbus        75  63  76  59 /  70  80  40  40
Gainesville     62  54  56  46 /  80  80  70  60
Macon           75  60  74  56 /  60  60  30  40
Rome            59  51  60  51 /  90  80  80  60
Peachtree City  68  56  67  52 /  80  80  40  40
Vidalia         80  62  79  60 /  20  20  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM EST this evening for the following
zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Jackson...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...17/Baker
LONG TERM....Reaves
AVIATION...17
Hazardous weather outlook, Feb 21, 6:52 AM EST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
652 AM EST Thu Feb 21 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
652 AM EST Thu Feb 21 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Areas of patchy dense fog will linger across the area through
late morning.

Showers and isolated thunderstorms are expected to continue to impact
the area through this afternoon and evening. The main hazards
with any storm will be gusty winds and heavy rainfall.

The Flash Flood Watch continues until this evening for most of
North Georgia including the Atlanta metro, where 1 to 2 with
locally higher amounts are possible. As a result of multiple
periods with heavy rainfall, nearly all the rain that will fall
will be converted to runoff and some localized flooding of creeks
and streams may be possible across portions of northern Georgia.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

An increased threat for river and stream flooding will continue
through the week and weekend as rain falls over saturated
grounds. Localized flash flooding will also be possible,
especially over the complex terrain of north Georgia. Make sure to
stay tuned to the latest forecasts and updates each day for any
changes to the forecast.

In addition, there is a chance of thunderstorms on Saturday and
Sunday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 21, 8:13 AM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 AM EST Thu Feb 21 2019

GAZ025-027-033>039-042>062-066>076-078>086-089>098-102>113-211600-
Jackson-Madison-North Fulton-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-Carroll-Douglas-South Fulton-DeKalb-Rockdale-
Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-
Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
813 AM EST Thu Feb 21 2019

...PATCHY DENSE FOG ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA
UNTIL 11 AM EST THIS MORNING...

Expect some patchy dense fog lingering this morning mainly along
and south of the I-20 to I-85 corridor including portions of the
Atlanta Metro area and all of central Georgia.

* VISIBILITIES...A quarter to a half mile.

* TIMING...through 11 AM this morning.

* IMPACTS...Limited visibilities will make travel hazardous at
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving...slow down... use your headlights...and leave plenty
of distance ahead of you.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:05 PM ESTSpecial Weather StatementFFCBarrow, Walton25 min
Feb 20, 9:20 PM ESTRiver Flood WarningFFCChattooga15 hr
Feb 20, 9:42 PM ESTSpecial Weather StatementFFCForsyth, Hall33 min
Feb 20, 10:10 PM ESTSpecial Weather StatementFFCRockdale35 min
Feb 20, 10:38 PM ESTSpecial Weather StatementFFCHeard52 min
Feb 20, 11:31 PM ESTSpecial Weather StatementFFCClayton, Fayette29 min
Feb 20, 11:56 PM ESTRiver Flood WarningFFCCobb51 min
Feb 21, 12:30 AM ESTSpecial Weather StatementFFCCherokee, Dawson30 min
Feb 21, 12:54 AM ESTSpecial Weather StatementFFCClayton, Rockdale36 min
Feb 21, 1:06 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Crawford, Crisp and 34 more6 hr
Feb 21, 1:19 AM ESTRiver Flood WarningFFCDawson, Forsyth17 hr
Feb 21, 1:24 AM ESTSpecial Weather StatementFFCRockdale, Walton21 min
Feb 21, 3:06 AM ESTRiver Flood WarningFFCForsyth19 hr
Feb 21, 4:02 AM ESTRiver Flood WarningFFCCherokee65 hr
Feb 21, 5:38 AM ESTRiver Flood WarningFFCFloyd6 days
Feb 21, 6:02 AM ESTRiver Flood WarningFFCCobb3 hr
Feb 21, 6:19 AM ESTRiver Flood WarningFFCCherokee35 hr
Feb 21, 6:48 AM ESTRiver Flood WarningFFCCherokee, Cobb5 hr
Feb 21, 7:33 AM ESTRiver Flood WarningFFCCherokee12 hr
Feb 21, 8:07 AM ESTRiver Flood WarningFFCGwinnett46 min
Feb 21, 10:12 AM ESTRiver Flood WarningFFCCobb10 hr
Feb 21, 12:19 PM ESTRiver Flood WarningFFCGwinnett9 hr
Feb 21, 12:24 PM ESTRiver Flood WarningFFCMurray, Whitfield4 days
Feb 21, 1:11 PM ESTRiver Flood WarningFFCGordon4 days
Feb 21, 2:14 PM ESTFlood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more64 hr
Feb 21, 2:44 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee59 hr
Feb 21, 5:34 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding7 hr
Feb 21, 5:56 PM ESTSpecial Weather StatementFFCHarris49 min
Feb 21, 6:07 PM ESTTornado WarningFFCHarris, Meriwether, Talbot38 min
Feb 21, 6:39 PM ESTTornado WarningFFCMeriwether17 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.